Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 19, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Nov 13, 2021, 2:44 AM CST. It took effect at Nov 14, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 2:44 AM CST (08:44 UTC)
- In effect from
- Nov 14, 2021, 12:00 PM CST
- Expired
- Nov 13, 2021, 2:12 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
262 WHUS73 KMKX 130844 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 244 AM CST Sat Nov 13 2021 LMZ644>646-131500- /O.CON.KMKX.SC.Y.0092.000000T0000Z-211113T1500Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 244 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West to northwest winds increasing to 10 to 20 knots, with gusts up to 25 knots. * WHERE...Nearshore Waters from Port Washington to Winthrop Harbor IL. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ643-131500- /O.CON.KMKX.SC.Y.0093.000000T0000Z-211113T1500Z/ Sheboygan to Port Washington WI- 244 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West to northwest winds increasing to 10 to 20 knots, with gusts up to 25 knots. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-131645- /O.NEW.KMKX.GL.A.0019.211114T1800Z-211115T0900Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 244 AM CST Sat Nov 13 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 ft possible. * WHERE...Southern Open Waters of Lake Michigan, along and south of a line from Sheboygan to Pentwater MI. * WHEN...From Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The Gale Watch may be expanded farther north to include more of the central Lake Michigan open waters later today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ Kavinsky
2 follow-up statements
861 WHUS73 KMKX 131512 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 912 AM CST Sat Nov 13 2021 LMZ644>646-131615- /O.EXP.KMKX.SC.Y.0092.000000T0000Z-211113T1500Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 912 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Lingering gusty northwest winds will continue to subside this morning. $$ LMZ643-131615- /O.EXP.KMKX.SC.Y.0093.000000T0000Z-211113T1500Z/ Sheboygan to Port Washington WI- 912 AM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Lingering gusty northwest winds will continue to subside this morning. $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-132315- /O.CON.KMKX.GL.A.0019.211114T1800Z-211115T0900Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 912 AM CST Sat Nov 13 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 ft possible. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...From Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The Gale Watch may be expanded farther north to include more of the central Lake Michigan open waters later today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
944 WHUS73 KMKX 132012 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 212 PM CST Sat Nov 13 2021 LMZ080-669-671-673-675-777-779-870-872-874-876-878-140415- /O.UPG.KMKX.GL.A.0019.211114T1800Z-211115T0900Z/ /O.NEW.KMKX.GL.W.0026.211114T1800Z-211115T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 212 PM CST Sat Nov 13 2021 ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft expected. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...From noon Sunday to midnight CST Sunday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ644>646-140415- /O.NEW.KMKX.GL.W.0026.211114T1700Z-211115T0000Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 212 PM CST Sat Nov 13 2021 ...GALE WARNING IN EFFECT FROM 11 AM TO 6 PM CST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft expected. * WHERE...Nearshore Waters from Port Washington to Winthrop Harbor IL. * WHEN...From 11 AM to 6 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643-140415- /O.NEW.KMKX.SC.Y.0094.211114T1700Z-211115T0600Z/ Sheboygan to Port Washington WI- 212 PM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...From 11 AM Sunday to midnight CST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Nov 12, 9:31 PM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 12, 9:31 PM CST, 5 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
931 PM CST Fri Nov 12 2021
.UPDATE...
(Issued 930 PM CST Fri Nov 12 2021)
One last area of mainly light to moderate snow showers will
continue to shift southward across areas west of Madison over the
next hour or two, as upward vertical motion from differential
cyclonic vorticity advection moves through that area. These will
bring reduced visibility values in the moderate snow, but
roadways should remain warm enough for just wet roads.
There are a few breaks in the clouds across parts of the area,
though these should gradually fill back in overnight, as upstream
clouds should continue to stream southward into the area. There
could still be a few breaks that develop from time to time. Gusty
west to northwest winds will develop overnight as well, as mixing
in the low levels increases with steep low level lapse rates.
There could be more breaks in the clouds Saturday morning into
early afternoon, as downward motion and drier air trying to mix
into the region. The gusty west northwest winds should linger into
Saturday morning as well, before weakening somewhat and becoming
west in the afternoon.
Wood
&&
.SHORT TERM...
(Issued 227 PM CST Fri Nov 12 2021)
Tonight through Sunday:
A large area of convective snow showers is moving across the area
this afternoon. These will continue to progress eastward, and are
expected to dissipate fairly quickly as the sun begins to set and
the core of the upper level trough begins to push east of the
area. Winds will remain gusty through tonight as the surface
trough moves through the area, with winds taking on a more
westerly to northwesterly fetch.
Cloud cover trends are a little questionable heading into tonight
and tomorrow morning, with low level moisture remaining fairly
high despite the subsidence behind the departing trough. Will run
with partial clearing for now, but confidence is low.
Lows tonight will fall into the upper 20s to around 30, with gusty
winds keeping things feeling quite chilly.
Saturday looks breezy and cool, but otherwise pleasant. Highs
will be in the mid to upper 30s. West winds will gust to around 20
MPH at times.
Attention then turns to what is looking like our first good chance
for accumulating snow of the season Saturday night into Sunday.
Model trends have been slightly faster and stronger. The initial
impact of this is snow starting a little earlier as the main area
of warm advection ascent moves into the area. This may be as
early as Saturday evening across the west. With the stronger
system, guidance is indicating a more well developed dry slot
punching in to the southwestern portion of the forecast area late
Saturday night behind the warm advection precipitation.
Temperatures will be on the rise overnight (or at least will hold
steady), so parts of the area may be above freezing by the time
the dry slot moves in and cloud ice is lost. If so, any snow will
likely transition to rain or drizzle. Should temps remain below
freezing in the dry slot area, then a light glaze of ice will be
possible.
Cloud ice should then fill back in as the main upper trough moves
in Sunday morning, with precipitation changing back to snow,
before ending later in the morning. Depending on the exact
fetch, we could see some lake enhancement across our far east and
northeast.
Amounts remain uncertain, especially with the stronger and faster
system and potential for some mixed precip. Confidence is fairly
high that areas north of I-94 will see the higher snow amounts,
with lower amounts further south and west, where temperatures will
be warming and the potential for mixed precip is higher.
Certainly could see some shifts over the next 24-36 hours, but
guidance has been fairly consistent with this solution.
Boxell
&&
.LONG TERM...
(Issued 227 PM CST Fri Nov 12 2021)
Sunday Night through Friday:
The mid-level shortwave trough will continue to exit the area Sunday
night as a surface high moves into mid-Mississippi River Valley
bringing surface ridging across the Upper Midwest into Monday.
Northwesterly winds will become more westerly through the day as
upper-level ridging builds eastward. Looking at high temps in the
30s for Monday, however as the surface high pushes into the Ohio
River Valley into Tuesday, southerly winds will increase and advect
warmer temps into southern WI. Looking at highs on Tuesday and into
Wednesday in the upper 40s to mid 50s.
While we enjoy the brief warm up into mid-week, another system will
develop across the northwest CONUS. The long term guidance progs a
trough deepening across the Pacific Northwest and western Canada
Tuesday and progressing eastward across the Canadian Plains/Northern
Plains. This looks to bring an abrupt pattern change to the Upper
Midwest as the latest long term guidances (GFS, ECMWF) suggest
the associated surface low with this system will stay to our north
and keep southern WI in the warm side of the system before
dragging a cold front through the area. This could bring some rain
to the area midweek before colder air and high pressure settles
back in for the later half of next week.
Wagner
&&
.AVIATION...
(Issued 930 PM CST Fri Nov 12 2021)
One last area of mainly light to moderate snow showers will
continue to shift southward across areas west of Madison over the
next hour or two. These will bring reduced visibility values in
the moderate snow, but any runways should remain warm enough to be
wet.
There are a few breaks in the low to mid-level clouds across
parts of the area, though these should gradually fill back in
overnight, as upstream clouds should continue to stream southward
into the area. Ceilings may try to lower to 1000 to 2000 feet AGL
over most of the area except the lakeshore overnight, before
becoming VFR category in the eastern parts of the area on
Saturday morning and area-wide in the afternoon.
Gusty west to northwest winds will develop overnight as well.
There could be more breaks in the clouds Saturday morning into
early afternoon, though broken skies should prevail. The gusty
west northwest winds should linger into Saturday morning as well,
before weakening somewhat and becoming west in the afternoon.
Area of snow should spread southeast across the area later Saturday
evening and linger into Sunday morning before ending. South to
southwest winds are expected during this time, before becoming
northwest and gusty Sunday afternoon. 500 to 900 foot AGL ceilings
and 1 to 3 mile visibility values are likely with the snow, with
lower values at times. Keep up with the forecast for snowfall
rates and amounts.
Wood
&&
.MARINE...
(Issued 227 PM CST Fri Nov 12 2021)
Gusty west winds continue this afternoon across the nearshore
waters. We may see a brief lull this evening, before winds pick up
again overnight. Will be extending the Small Craft through mid
morning tomorrow to account.
For the open waters, west to northwest winds will be gusty through
tomorrow, but should remain at or below 30 knots. Winds may pick
up again Sunday and Sunday night as another system swings
through. Gales are not expected at this time, but winds will be
close over the southern part of the lake.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 9 AM
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Nov 12, 9:39 PM CST, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 939 PM CST Fri Nov 12 2021 WIZ046-047-051-052-056>060-062>072-140345- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 939 PM CST Fri Nov 12 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Rest of Tonight Snow showers will continue late this evening west of Madison, before ending. A few slick spots will remain possible, along with brief reductions in visibility. .DAYS TWO THROUGH SEVEN...Saturday through Friday Accumulating snow is increasingly likely Saturday evening through Sunday morning, with the highest amounts currently expected along and north of Interstate 94. A brief period of a wintry mix may occur across south central Wisconsin overnight Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140345- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 939 PM CST Fri Nov 12 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Rest of Tonight A Small Craft Advisory remains in effect for increasing west to northwest winds. .DAYS TWO THROUGH SEVEN...Saturday through Friday The Small Craft Advisory remains in effect through mid-morning Saturday. Winds and waves may reach Small Craft Advisory levels Sunday afternoon and night, and again at times Tuesday into Thursday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-140345- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 939 PM CST Fri Nov 12 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Rest of Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Northwest winds may reach gale force across the south half of the lake Sunday evening, as another low pressure system moves through the region. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:11 PM CST | Winter Weather Advisory | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 1 more | 22 hr |
| Nov 13, 2:12 PM CST | Gale Warning | MKX | 34 hr | |
| Nov 13, 2:12 PM CST | Small Craft Advisory | MKX | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.